# SDR CA120827016

- Difficulty date: August 6, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Gulstm 690
- Engine: Garrtt TPE3315251K
- Propeller: Hartzl HCB3TN5
- System (JASC): 7712 · Engine BMEP/Torque Indicating
- Part: Indicator
- Condition: Malfunctioned
- Location: Torque
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) GROUP WAS PREPARING FOR DISPATCH FOR PRACTICE.  NR 1 ENGINE STARTED AND NR 2 ENGINE STARTED AND SECURED.  ENGINE/PROP PROCEDURES FOLLOWED TO REMOVE LOCKS. IMMEDIATELY AFTER, THE NR 2 ENGINE INDICATED A LOSS OF RPM AND A HORSEPOWER INDICATION GREATER THAN 700.  THIS WAS A RESULT OF THE AIRFRAME HP LIMITER REACTING TO A MALFUNCTION IN THE TORQUE SHAFT ASSY OF THE ENGINE.  WHEN THE HP LIMITER WAS SHUT OFF THE HORSEPOWER INDICATION CLIMBED UP TO MAXIMUM INDICATION.  TORQUE SENSE OIL PRESSURE FAULT VERIFIED BY DIRECT READING GAUGE.  SOAP SAMPLE TAKEN FROM ENGINE HAS COME BACK NORMAL AND WITH IN PARAMETERS.  CONFIRM DEFECT OF ENGINE AND CONSULTED FOR RISKS OF RUNNING ENGINE FOR INTENDED FERRY FLIGHT.  RISK OF FURTHER DAMAGE NEGLIGABLE AS ENGINE IS NOT MAKING METAL AND ALL OTHER PERAMETERS ARE NORMAL. PRIOR TO TORQUE SENSOR PROBLEM ALL ENGINE PERAMETERS AND IDICATIONS WERE NORMAL AND NO ADJUSTMENTS OR CHANGES HAVE BEEN MADE, RUNNING WITH ITT AND FUEL FLOW MONITORED IN LEU OF HP WILL NOT POSE A LIMITATION EXCEEDANCE AS ENGINE WILL REACH TEMP LIMIT BEFORE TORQUE LIMIT IN AMBEINT TEMPERATURES ABOVE 4 DEGREES C. INTENDED FLIGHT TO DELIVER AIRCRAFT.
